Alert archive / Colorado / Blowing Dust Advisories in 2014
Blowing Dust Advisory 2, NWS Pueblo, CO
NWS Pueblo, CO issued this blowing dust advisory at Feb 16, 2014, 1:13 PM MST for 5 counties in Colorado. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2014, 1:13 PM MST (20:13 UTC)
- Expired
- Feb 16, 2014, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2649 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS75 KPUB 162013 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 113 PM MST SUN FEB 16 2014 COZ086>088-162300- /O.NEW.KPUB.DU.Y.0002.140216T2013Z-140216T2300Z/ PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...PUEBLO...WALSENBURG...TRINIDAD 113 PM MST SUN FEB 16 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * LOCATION...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES...INCLUDING PUEBLO...WALSENBURG AND TRINIDAD. * CAUSE AND TIMING...STRONG WEST WINDS WILL CAUSE AREAS OF BLOWING DUST...WHICH WILL DROP VISIBILITIES TO AROUND 1 MILE AT TIMES IN LOCALIZED AREAS...PARTICULARLY ALONG INTERSTATE 25 AROUND MILE MARKER 91 SOUTH OF PUEBLO. * WIND...WEST WINDS 20 TO 30 MPH WITH LOCALIZED GUSTS TO 45 MPH NEAR THE MOUNTAINS. * IMPACT...EXPECT RAPIDLY CHANGING VISIBILITIES ALONG INTERSTATE 25 WITH VISIBILITIES DROPPING TO AROUND 1 MILE AT TIMES IN BLOWING DUST. USE EXTREME CAUTION IF YOU ARE TRAVELING THROUGH THE REGION THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION. && $$
3 follow-up statements
536 WWUS75 KPUB 162241 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MST SUN FEB 16 2014 COZ086>088-170200- /O.EXT.KPUB.DU.Y.0002.000000T0000Z-140217T0200Z/ PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...PUEBLO...WALSENBURG...TRINIDAD 341 PM MST SUN FEB 16 2014 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... THE BLOWING DUST ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. * LOCATION...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES... INCLUDING PUEBLO...WALSENBURG AND TRINIDAD. * CAUSE AND TIMING...STRONG WEST WINDS WILL CAUSE AREAS OF BLOWING DUST...WHICH WILL DROP VISIBILITIES TO AROUND 1 MILE OR LESS AT TIMES IN LOCALIZED AREAS...PARTICULARLY ALONG INTERSTATE 25 AROUND MILE MARKER 91 SOUTH OF PUEBLO. * WIND...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS AROUND 50 MPH NEAR THE MOUNTAINS. * IMPACT...EXPECT RAPIDLY CHANGING VISIBILITIES ALONG INTERSTATE 25 WITH VISIBILITIES DROPPING TO A MILE OR LESS AT TIMES IN BLOWING DUST. USE EXTREME CAUTION IF YOU ARE TRAVELING THROUGH THE REGION THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL REDUCE VISIBILITIES. TRAVELERS ON INTERSTATE 25 FROM SOUTH OF PUEBLO TO THE COLORADO/NEW MEXICO BORDER SHOULD BE PREPARED FOR GUSTY CROSSWINDS AND AREAS OF REDUCED VISIBILITIES. && $$ STARK
086 WWUS75 KPUB 162321 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 421 PM MST SUN FEB 16 2014 COZ089-093-170200- /O.EXA.KPUB.DU.Y.0002.000000T0000Z-140217T0200Z/ CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- INCLUDING...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD 421 PM MST SUN FEB 16 2014 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * LOCATION...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES... INCLUDING PUEBLO...WALSENBURG...ROCKY FORD...LA JUNTA AND TRINIDAD. * CAUSE AND TIMING...STRONG WEST WINDS WILL CAUSE AREAS OF BLOWING DUST...WHICH WILL DROP VISIBILITIES TO AROUND 1 MILE OR LESS AT TIMES. INTERSTATE 25 AND HIGHWAY 50 WILL BE AFFECTED BY THIS BLOWING DUST. * WIND...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS AROUND 50 MPH NEAR THE MOUNTAINS. * IMPACT...EXPECT RAPIDLY CHANGING VISIBILITIES ALONG INTERSTATE 25 AND HIGHWAY 50 WITH VISIBILITIES DROPPING TO A MILE OR LESS AT TIMES IN BLOWING DUST. USE EXTREME CAUTION IF YOU ARE TRAVELING THROUGH THE REGION THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL REDUCE VISIBILITIES. TRAVELERS ON INTERSTATE 25 FROM SOUTH OF PUEBLO TO THE COLORADO/NEW MEXICO BORDER SHOULD BE PREPARED FOR GUSTY CROSSWINDS AND AREAS OF REDUCED VISIBILITIES. && $$ COZ086>088-170200- /O.CON.KPUB.DU.Y.0002.000000T0000Z-140217T0200Z/ PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...PUEBLO...WALSENBURG...TRINIDAD 421 PM MST SUN FEB 16 2014 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * LOCATION...PUEBLO...HUERFANO AND WESTERN LAS ANIMAS COUNTIES... INCLUDING PUEBLO...WALSENBURG AND TRINIDAD. * CAUSE AND TIMING...STRONG WEST WINDS WILL CAUSE AREAS OF BLOWING DUST...WHICH WILL DROP VISIBILITIES TO AROUND 1 MILE OR LESS AT TIMES IN LOCALIZED AREAS...PARTICULARLY ALONG INTERSTATE 25 AROUND MILE MARKER 91 SOUTH OF PUEBLO. * WIND...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. GUSTS AROUND 50 MPH NEAR THE MOUNTAINS. * IMPACT...EXPECT RAPIDLY CHANGING VISIBILITIES ALONG INTERSTATE 25 WITH VISIBILITIES DROPPING TO A MILE OR LESS AT TIMES IN BLOWING DUST. USE EXTREME CAUTION IF YOU ARE TRAVELING THROUGH THE REGION THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL REDUCE VISIBILITIES. TRAVELERS ON INTERSTATE 25 FROM SOUTH OF PUEBLO TO THE COLORADO/NEW MEXICO BORDER SHOULD BE PREPARED FOR GUSTY CROSSWINDS AND AREAS OF REDUCED VISIBILITIES. && $$
926 WWUS75 KPUB 170135 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 635 PM MST SUN FEB 16 2014 COZ086>089-093-170245- /O.EXP.KPUB.DU.Y.0002.000000T0000Z-140217T0200Z/ PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- INCLUDING...PUEBLO...WALSENBURG...TRINIDAD...ORDWAY... OLNEY SPRINGS...LA JUNTA...ROCKY FORD 635 PM MST SUN FEB 16 2014 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. $$
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this blowing dust advisory went out at Feb 16, 10:42 AM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 16, 10:42 AM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1042 AM MST SUN FEB 16 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 343 AM MST SUN FEB 16 2014 CURRENTLY...FLAT UPPER LEVEL RIDGING IS MOVING ACROSS THE REGION WITH EMBEDDED ENERGY PRODUCING MID AND HIGH LEVEL CLOUDINESS. AT THE SURFACE...WEBCAMS ARE INDICATING PATCHY FOG OVER EL PASO COUNTY. THIS FOG WILL LIKELY PRODUCE AREAS OF LOW VISIBILITIES. TEMPERATURES THIS MORNING ARE GENERALLY IN THE MID 20S TO LOWER 30S. SEVERAL CONCERNS FOR THE SHORT TERM PERIOD. THE FIRST CONCERN WILL BE STRONG WINDS EXPECTED FOR THIS AFTERNOON AND EARLY EVENING ACROSS THE REGION. A QUICK MOVING BUT STRONG SHORTWAVE TROUGH IS FORECAST TO MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. STRONG WINDS ASSOCIATED WITH THE SHORTWAVE ARE FORECAST TO MOVE ACROSS THE MOUNTAINS WHILE MIXING ALONG THE LEE SLOPES WILL FORCE THESE STRONG WINDS TO THE SURFACE...GENERALLY ALONG AND WEST OF I-25. HIGH-RES MODEL GUIDANCE HAS THE STRONGEST WINDS PUSHING DOWN INTO THE LOWER ELEVATIONS AROUND 18Z AND PEAKING BY 21Z. GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE...ESPECIALLY IN GAP AREAS WEST OF THE INTERSTATE. IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE LIKELY...ESPECIALLY OVER SOUTHERN PUEBLO AND MOST OF HUERFANO COUNTIES. THE BLOWING DUST WILL REDUCE VISIBILITIES ON I-25 AND EXTREME CAUTION IS ADVISED DUE TO LOW VISIBILITIES AND VERY STRONG CROSS WINDS. AFTERNOON MIXING WILL ALSO PRODUCE REDUCED HUMIDITY VALUES OVER THE SOUTHERN HALF OF THE EASTERN PLAINS. PERIODS OF NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE...ESPECIALLY OVER LAS ANIMAS COUNTY. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES. TEMPERATURES WILL ONCE AGAIN BE WARM THIS AFTERNOON WITH MOST AREAS IN THE 60S...WITH PERHAPS A FEW LOWER 70S DOWN ALONG THE NEW MEXICO BORDER. OVER THE MOUNTAINS...SNOW IS FORECAST TO DEVELOP OVER THE CENTRAL MOUNTAINS BY EARLY AFTERNOON AND INCREASE IN INTENSITY HEADING INTO THIS EVENING. MODELS VARY ON HOW FAR SOUTH SNOW DEVELOPS ALONG THE CONTINENTAL DIVIDE...BUT HAVE INCLUDED LIGHT SNOW FOR THE SAN JUAN RANGE FOR LATE THIS AFTERNOON AND THIS EVENING. THIS SHORTWAVE TROUGH IS VERY FAST MOVING...AND SNOW WILL COME TO AN END FOR ALL AREAS AROUND MIDNIGHT. SNOWFALL TOTALS WILL BE PRETTY LIGHT...WITH AN INCH OR SO DOWN OVER THE LA GARITA RANGE AND SAN JUANS. THE CENTRAL MOUNTAINS WILL SEE THE MOST SNOW WITH AROUND 1 TO 3 INCHES. THE MAIN ISSUE WILL BE THE STRONG WINDS OVER THE CENTRAL MOUNTAINS WHICH COULD SEE GUSTS APPROACHING 70 MPH. WHEN COMBINED WITH THE SNOWFALL...IT WILL PRODUCE DANGEROUS BLOWING SNOW CONDITIONS...WITH DANGEROUS DRIVING CONDITIONS DUE TO REDUCED VISIBILITIES. FOR THIS REASON...HAVE GONE WITH A WINTER WEATHER ADVISORY FOR THIS AFTERNOON AND EVENING. EXTREME CAUTION IS ADVISED FOR ANYONE TRAVELING OVER THE HIGH PASSES OF LAKE COUNTY THIS AFTERNOON AND EVENING. SNOW SHOULD RAPIDLY COME TO AN END AROUND MIDNIGHT AS THE UPPER SYSTEM MOVES INTO THE CENTRAL PLAINS. A COLD FRONT IS FORECAST TO MOVE SOUTH ACROSS THE EASTERN PLAINS BY MONDAY MORNING. ANY GUSTY WINDS COMING DOWN OFF THE LEE SLOPES SHOULD BE EFFECTIVELY KILLED OFF WITH THE FRONTAL PASSAGE. OVERNIGHT LOWS WILL FALL INTO THE MID 20S TO MID 30S BY MONDAY MORNING. MOZLEY .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 343 AM MST SUN FEB 16 2014 DRY ZONAL FLOW WILL REMAIN OVER THE AREA FOR MONDAY AND TUESDAY WITH THE MOUNTAINS REMAINING WINDY AT TIMES THROUGH THE PERIOD. TEMPERATURES ACROSS THE PLAINS DROP BACK 5 TO 10 DEGREES FROM THE PREVIOUS DAY BEHIND SUNDAY NIGHTS COLD FRONT. THIS WILL ALSO SHUT DOWN ANY GUSTY WIND POTENTIAL FOR THE SOUTHEAST PLAINS MONDAY AS WINDS SHIFT OUT OF THE EAST. MONDAY NIGHT WILL LIKELY BE A WARM NIGHT...PARTICULARLY ALONG THE BANANA BELT REGIONS ALONG THE LOWER EAST FACING SLOPES AS LEE TROF DEEPENS AGAIN. ANOTHER SHALLOW COLD FRONT TRIES TO BACK DOOR INTO SOUTHEAST CO TUESDAY AFTERNOON BEHIND A FAST MOVING SHORTWAVE MOVING THROUGH THE NRN PLAINS...HOWEVER HIGHS ON TUESDAY DO NOT APPEAR TO COOL MUCH OVER THOSE FROM THE PREVIOUS DAY. THE NEXT PROGRESSIVE UPPER TROF GLANCES BY TO THE NORTH WEDNESDAY NIGHT SENDING ANOTHER ROUND OF SNOW AND STRONG WINDS TO THE MOUNTAINS WEDNESDAY AFTERNOON AND NIGHT. BREVITY OF THE SYSTEM SHOULD KEEP SNOW AMOUNTS BELOW WARNING/ADVISORY CRITERIA...BUT WITH ALL THE WIND WE MAY NEED ANOTHER WINTER WEATHER ADVISORY FOR THE CENTRAL MOUNTAINS FOR BLOWING SNOW. COLD FRONT DROPS THROUGH THE SOUTHEAST PLAINS WEDNESDAY NIGHT. GFS HAS ONLY SOME VERY LIGHT QPF ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS WEDNESDAY NIGHT/EARLY THURS WHILE ECMWF IS A LITTLE MORE WIDESPREAD WITH PRECIPITATION...THOUGH STILL FAIRLY LIGHT. HAVE KEPT ISOLATED POPS ACROSS THE PLAINS...BUT FOR NOW CHANCES LOOK SPOTTY AT BEST. ANOTHER PROGRESSIVE SYSTEM WILL BE QUICK ON ITS HEALS FOR THURSDAY NIGHT/FRIDAY BRINGING ANOTHER QUICK SHOT OF SNOW TO THE CENTRAL MOUNTAINS AND MAINLY WIND ELSEWHERE. ECMWF HAS COME IN LINE WITH THE FARTHER NORTH GFS WITH THIS SYSTEM...SUGGESTING IT COULD REMAIN DRY BEHIND THE FRONT FOR FRIDAY AND SATURDAY ACROSS THE PLAINS. ECMWF HAS A LITTLE MORE HOPE BUT ANY PRECIPITATION LOOKS VERY LIGHT. TEMPERATURES LOOK TO COOL DOWN SUBSTANTIALLY FOR NEXT WEEKEND. -KT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1034 AM MST SUN FEB 16 2014 KCOS AND KPUB...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HRS. W-SW WINDS WILL INCREASE THROUGH THE AFTN WITH GUSTS OF 35-40 MPH POSSIBLE. THIS MAY CREATE AREAS OF BLOWING DUST AND REDUCED VISIBILITIES...ESPECIALLY ALONG THE I-25 CORRIDOR FROM KPUB SOUTH TO THE NEW MEXICO STATE LINE. TONIGHT A COLD FRONT WILL DROP DOWN THE E PLAINS...SO EXPECT A WIND SHIFT TO THE N-NW BETWEEN 04Z-06Z. KALS...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. SW WINDS ARE FORECAST TO STRENGTHEN THIS AFTN WITH GUSTS TO 20-25 MPH POSSIBLE. LIGHT SNOW WILL BE POSSIBLE OVER THE MTS TO THE WEST...THOUGH MAINLY NORTH OF THE SLV. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 11 PM MST THIS EVENING FOR COZ058-060. && SHORT TERM...MOZLEY LONG TERM...KT AVIATION...MOORE
Hazardous weather outlook, Feb 16, 6:39 AM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 639 AM MST SUN FEB 16 2014 COZ058>089-093>099-171345- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 639 AM MST SUN FEB 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A QUICK MOVING STORM SYSTEM WILL MOVE ACROSS COLORADO THIS AFTERNOON THROUGH THIS EVENING. VERY STRONG WINDS ARE FORECAST TO ACCOMPANY THIS STORM SYSTEM AS IT PASSES ACROSS THE REGION. HIGHER ELEVATIONS WILL LIKELY SEE WINDS GUSTING IN EXCESS OF 70 MPH...WHILE LOWER ELEVATION AREAS ALONG AND WEST OF INTERSTATE 25...ESPECIALLY AREAS THAT ARE PRONE TO STRONG WINDS...COULD SEE GUSTS IN EXCESS OF 50 MPH. AREAS ON THE PLAINS THAT SEE THE STRONG WINDS WILL LIKELY SEE BLOWING DUST. THE BLOWING DUST...COMBINED WITH STRONG CROSS WINDS WILL LIKELY PRODUCE VERY DANGEROUS DRIVING CONDITIONS...PARTICULARLY ON INTERSTATE 25 FROM PUEBLO...SOUTH TO NEAR TRINIDAD. IN ADDITION...LOW HUMIDITY VALUES ARE FORECAST SOUTH OF HIGHWAY 50...WHICH WHEN COMBINED WITH THE STRONG WINDS...WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. EXTREME CAUTION IS ADVISED WITH ANY OUTDOOR BURNING ACTIVITIES. SNOW IS FORECAST TO DEVELOP BY LATE MORNING TO EARLY AFTERNOON ALONG THE CONTINENTAL DIVIDE. THE HEAVIEST SNOW IS EXPECTED OVER THE CENTRAL MOUNTAINS WHERE 1 TO 3 INCHES OF SNOW ARE EXPECTED. LIGHTER AMOUNTS ARE FORECAST FOR THE LA GARITA AND SAN JUAN RANGES. THE SNOW WILL COMBINE WITH THE STRONG WINDS TO PRODUCE BLOWING AND DRIFTING SNOW OVER THE CENTRAL MOUNTAINS. THIS WILL LEAD TO DANGEROUS DRIVING CONDITIONS OVER AREA PASSES OF LAKE COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COUPLE WEATHER SYSTEMS MOVING THROUGH FAST WESTERLY FLOW ALOFT WILL BRING PERIODS OF STRONG WINDS AND SNOW TO THE CENTRAL MOUNTAINS DURING THE MID TO LATE WEEK TIME FRAME. THE HEAVIEST SNOW IS EXPECTED TO FALL ON WEDNESDAY...AND AGAIN ON FRIDAY WITH A FEW INCHES OF WIND DRIVEN SNOW POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES. THE REMAINDER OF THE MOUNTAINS WILL ALSO SEE WINDY CONDITIONS...BUT SNOWFALL AMOUNTS WILL BE LIGHTER AND MORE LOCALIZED. THE SOUTHEAST PLAINS MAY SEE MORE WIND THAN SNOW FOR THE WEDNESDAY NIGHT THROUGH SATURDAY TIME FRAME...AS FORECAST MODELS ARE TRENDING TOWARDS A MORE NORTHWARD STORM TRACK. AT THIS TIME IT APPEARS THAT ISOLATED SNOW SHOWERS WILL BE POSSIBLE ALONG WITH MUCH COLDER TEMPERATURES FOR SATURDAY ACROSS THE SOUTHEAST PLAINS. THE EXACT TRACK OF THESE LATE WEEK SYSTEMS IS STILL UNCERTAIN SO THOSE WITH TRAVEL OR OUTDOOR PLANS LATE IN THE WEEK THROUGH EARLY NEXT WEEKEND SHOULD STAY INFORMED OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND TONIGHT OVER THE MOUNTAINS. 88/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 4:25 AM MST | Winter Weather Advisory | PUB | Chaffee, Lake, Saguache | 19 hr |
Nearby
Blowing Dust Advisories in Colorado, 2014Every blowing dust advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.